Limit behaviour of thin insulating layers around multiconnected domains

  • Mohamed Boutkrida

    Ecole Normale Supérieure de Cachan, C.M.L.A. – U.M.R. 8536, 61, Avenue du Président Wilson, 94235 Cachan cedex, France
  • Nathalie Grenon

    Faculté des Sciences, Rue Gaston Gerger, 18000 Bourges, France
  • Jacqueline Mossino

    Ecole Normale Supérieure de Cachan, C.M.L.A. – U.M.R. 8536, 61, Avenue du Président Wilson, 94235 Cachan cedex, France
  • Gonoko Moussa

    Ecole Normale Supérieure de Cachan and Université Henri Poincaré, Nancy I, Institut Elie Cartan, BP 239, 54506 Vandoeuvre les Nancy cedex, France

Abstract

Let Ω be a bounded domain of Rnℝ^{n}, with boundary ∂Ω. Let Γ0 and Γ be connected components of ∂Ω. We assume that Ω is surrounded along Γ0 and Γ by thin insulating layers Σε0 and Σε of varying respective thicknesses 0(s) and (s), s being the generic point of Γ0 and Γ. We denote by Γε0 and Γε the parts of ∂Σε0 and ∂Σε which do not meet Ω. We consider a class of quasilinear elliptic problems with different exponents (p in Ω, q0 in Σε0, q in Σε) and with the following boundary conditions:

• on Γε0, =0,

• on Γε, the total flux is prescribed and is constant, but unprescribed,

• on Γ0 and Γ, the natural transmission conditions.

The restricted equations in Σε0 and Σε have nonconstant coefficients, με0 and με, in the form με0(x)=με0(σ0(x)) (respectively με(x)=με(σ(x))), σ0 and σ being the respective projections on Γ0 and Γ. We predict the asymptotic behaviour of this problem as 0 and με0 (respectively and με) tend to zero in a suitable sense, provided they are related in a convenient way.

Résumé

Soit Ω un domaine borné de Rnℝ^{n}, de frontière ∂Ω. Soient Γ0 et Γ des composantes connexes de ∂Ω. Nous supposons que Ω est entouré le long de Γ0 et Γ par de fines couches isolantes Σε0 et Σε d'épaisseurs variables respectives 0(s) et (s), s étant le point générique de Γ0 ou Γ. Nous désignons par Γε0 et Γε les parties de ∂Σε0 et ∂Σε qui ne bordent pas Ω. Nous considérons une classe de problèmes elliptiques quasilinéaires, avec des exposants de Sobolev différents (p dans Ω, q0 dans Σε0, q dans Σε) et avec les conditions au bord suivantes :

• sur Γε0, =0,

• sur Γε, le flux total est prescrit et est constant, mais indéterminé,

• sur Γ0 et Γ, les conditions de transmission naturelles.

Les équations restreintes à Σε0 et Σε ont des coefficients non-constants, με0 et με, de la forme με0(x)=με0(σ0(x)) (resp. με(x)=με(σ(x))), σ0 et σ étant les projections respectives sur Γ0 et Γ. Nous prédisons le comportement asymptotique de ce problème, lorsque 0 et με0 (resp. et με) tendent vers zéro simultanément, tout en vérifiant une relation de corrélation convenable.

Cite this article

Mohamed Boutkrida, Nathalie Grenon, Jacqueline Mossino, Gonoko Moussa, Limit behaviour of thin insulating layers around multiconnected domains. Ann. Inst. H. Poincaré Anal. Non Linéaire 19 (2002), no. 1, pp. 13–40

DOI 10.1016/S0294-1449(01)00074-9